West Babylon, New York
A 23-year-old female asked:
On birth control pill didnt miss any pills . sexual active . only had 2 day period this month and it was light . normally i have 4 days period heavy with birth control pill. what could be causing this ?
1 doctor answer • 4 doctors weighed in
Specializes in Obstetrics and Gynecology
Minimal shedding: The hormones in the oral contraceptive pills generally produce a very thin layer of endometrium which minimally sheds at the time of the "period" which is actually hormonal withdrawal bleeding. That occurs so you know when to take the next month's pills. Heavy periods are not consistent with the pill and would possibly indicate a more problematic medical issue. See your GYN MD soon.
Created for people with ongoing healthcare needs but benefits everyone.
17 viewsReviewed >2 years ago
Last updated Dec 24, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.